Alert archive / North Carolina / High Wind Warnings in 2020
High Wind Warning 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this high wind warning at Apr 12, 2020, 4:08 AM EDT for Carteret County, Dare County, Hyde County, North Carolina. It took effect at Apr 13, 2020, 8:00 AM EDT. It was in force for 7 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 12, 2020, 4:08 AM EDT (08:08 UTC)
- In effect from
- Apr 13, 2020, 8:00 AM EDT
- Expired
- Apr 13, 2020, 3:01 PM EDT
- In force
- 7 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 11:01 AM EDT | MARINE TSTM WIND 56 | 9 W Cedar Island, NC | PINEY ISLAND BOMBING RANGE (KNBT) OBSERVED A 49 KNOT MARINE THUNDERSTORM WIND GUST. |
| Apr 13, 11:05 AM EDT | MARINE TSTM WIND 47 | 1 Ssw Cape Lookout Ligh, NC | CAPE LOOKOUT CMAN STATION REPORTED A 41 KNOT MARINE THUNDERSTORM WIND GUST. |
| Apr 13, 11:55 AM EDT | TSTM WND GST 66 | Waves, NC | REAL SLICK WXFLOW SITE. |
| Apr 13, 12:19 PM EDT | TSTM WND GST 62 | Whalebone, NC | JENNETTES PIER. |
| Apr 13, 12:19 PM EDT | NON-TSTM WND GST 62 | Whalebone, NC | JENNETTES PIER. |
| Apr 13, 12:31 PM EDT | TSTM WND GST 49 | Michael J Smith Airport, NC | ASOS STATION KMRH BEAUFORT (MRH ASOS). |
| Apr 13, 12:31 PM EDT | NON-TSTM WND GST 49 | Michael J Smith Airport, NC | ASOS STATION KMRH BEAUFORT (MRH ASOS). |
| Apr 13, 12:49 PM EDT | TSTM WND GST 52 | 8 W Cedar Island, NC | PINEY ISLAND ASOS. |
| Apr 13, 12:49 PM EDT | NON-TSTM WND GST 52 | 8 W Cedar Island, NC | PINEY ISLAND ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
601 WWUS72 KMHX 120808 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 408 AM EDT Sun Apr 12 2020 NCZ196-203>205-122100- /O.UPG.KMHX.HW.A.0002.200413T1500Z-200413T2000Z/ /O.NEW.KMHX.HW.W.0002.200413T1500Z-200413T2000Z/ East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- Including the cities of Beaufort, Harkers Island, Sea Level, Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, Manteo, Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 408 AM EDT Sun Apr 12 2020 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 4 PM EDT MONDAY... * WHAT...South winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...East Carteret County, and Northern Outer Banks, Ocracoke Island and Hatteras Island. * WHEN...From 11 AM to 4 PM EDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NCZ047-081-094-194-195-199-122100- /O.NEW.KMHX.WI.Y.0006.200413T1300Z-200413T2100Z/ Mainland Dare-Mainland Hyde-Pamlico-Southern Craven-West Carteret- Coastal Onslow- Including the cities of Manns Harbor, Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Oriental, Bayboro, Arapahoe, Vandemere, New Bern, River Bend, Fairfield Harbor, Havelock, Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Swansboro, Sneads Ferry, and North Topsail Beach 408 AM EDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM EDT MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Mainland Dare, Mainland Hyde, Pamlico, Southern Craven, West Carteret and Coastal Onslow Counties. * WHEN...From 9 AM to 5 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 11
3 follow-up statements
832 WWUS72 KMHX 121923 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 323 PM EDT Sun Apr 12 2020 NCZ196-203>205-130830- /O.EXT.KMHX.HW.W.0002.200413T1200Z-200413T2200Z/ East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- Including the cities of Beaufort, Harkers Island, Sea Level, Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, Manteo, Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 323 PM EDT Sun Apr 12 2020 ...HIGH WIND WARNING NOW IN EFFECT FROM 8 AM TO 6 PM EDT MONDAY... * WHAT...South winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...East Carteret County, and Northern Outer Banks, Ocracoke Island and Hatteras Island. * WHEN...From 8 AM to 6 PM EDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NCZ046-130830- /O.EXB.KMHX.WI.Y.0006.200413T1000Z-200413T2200Z/ Tyrrell- Including the cities of Columbia and Gum Neck 323 PM EDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Tyrrell County. * WHEN...From 6 AM to 6 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ029-044-045-079-080-090>092-193-198-130830- /O.EXB.KMHX.WI.Y.0006.200413T1000Z-200413T2000Z/ Martin-Pitt-Washington-Greene-Beaufort-Duplin-Lenoir-Jones- Northern Craven-Inland Onslow- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, Vanceboro, Ernul, Dover, Cove City, Jacksonville, Richlands, and Half Moon 323 PM EDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM EDT MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Martin, Pitt, Washington, Greene, Beaufort, Duplin, Lenoir, Jones, Northern Craven and Inland Onslow Counties. * WHEN...From 6 AM to 4 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ047-081-094-194-195-199-130830- /O.EXT.KMHX.WI.Y.0006.200413T1000Z-200413T2200Z/ Mainland Dare-Mainland Hyde-Pamlico-Southern Craven-West Carteret- Coastal Onslow- Including the cities of Manns Harbor, Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Oriental, Bayboro, Arapahoe, Vandemere, New Bern, River Bend, Fairfield Harbor, Havelock, Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Swansboro, Sneads Ferry, and North Topsail Beach 323 PM EDT Sun Apr 12 2020 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM EDT MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Mainland Dare, Mainland Hyde, Pamlico, Southern Craven, West Carteret and Coastal Onslow Counties. * WHEN...From 6 AM to 6 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
321 WWUS72 KMHX 130744 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 344 AM EDT Mon Apr 13 2020 NCZ196-203>205-132100- /O.CON.KMHX.HW.W.0002.200413T1200Z-200413T2200Z/ East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- Including the cities of Beaufort, Harkers Island, Sea Level, Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, Manteo, Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 344 AM EDT Mon Apr 13 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...South winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...East Carteret County, and Northern Outer Banks, Ocracoke Island and Hatteras Island. * WHEN...From 8 AM to 6 PM EDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NCZ046-047-081-094-194-195-199-132100- /O.CON.KMHX.WI.Y.0006.200413T1000Z-200413T2200Z/ Tyrrell-Mainland Dare-Mainland Hyde-Pamlico-Southern Craven- West Carteret-Coastal Onslow- Including the cities of Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Oriental, Bayboro, Arapahoe, Vandemere, New Bern, River Bend, Fairfield Harbor, Havelock, Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Swansboro, Sneads Ferry, and North Topsail Beach 344 AM EDT Mon Apr 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Mainland Dare, Mainland Hyde, Pamlico, Southern Craven, West Carteret and Coastal Onslow Counties. * WHEN...From 6 AM to 6 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ029-044-045-079-080-090>092-193-198-132000- /O.CON.KMHX.WI.Y.0006.200413T1000Z-200413T2000Z/ Martin-Pitt-Washington-Greene-Beaufort-Duplin-Lenoir-Jones- Northern Craven-Inland Onslow- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, Vanceboro, Ernul, Dover, Cove City, Jacksonville, Richlands, and Half Moon 344 AM EDT Mon Apr 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Martin, Pitt, Washington, Greene, Beaufort, Duplin, Lenoir, Jones, Northern Craven and Inland Onslow Counties. * WHEN...From 6 AM to 4 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
650 WWUS72 KMHX 131901 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 301 PM EDT Mon Apr 13 2020 NCZ196-203>205-132200- /O.CAN.KMHX.HW.W.0002.000000T0000Z-200413T2200Z/ /O.NEW.KMHX.WI.Y.0007.200413T1901Z-200413T2200Z/ East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- Including the cities of Beaufort, Harkers Island, Sea Level, Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, Manteo, Ocracoke, Rodanthe, Avon, Buxton, Frisco, and Hatteras Village 301 PM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...South winds 30 to 40 mph with gusts up to 50 mph. * WHERE...East Carteret County, and Northern Outer Banks, Ocracoke Island and Hatteras Island. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ029-044-045-079-080-090>092-193-198-132015- /O.CAN.KMHX.WI.Y.0006.000000T0000Z-200413T2000Z/ Martin-Pitt-Washington-Greene-Beaufort-Duplin-Lenoir-Jones- Northern Craven-Inland Onslow- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, Vanceboro, Ernul, Dover, Cove City, Jacksonville, Richlands, and Half Moon 301 PM EDT Mon Apr 13 2020 ...WIND ADVISORY IS CANCELLED... It will remain windy through late today, however speeds are expected to remain below wind advisory levels. $$ NCZ046-047-081-094-194-195-199-132015- /O.CAN.KMHX.WI.Y.0006.000000T0000Z-200413T2200Z/ Tyrrell-Mainland Dare-Mainland Hyde-Pamlico-Southern Craven- West Carteret-Coastal Onslow- Including the cities of Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Oriental, Bayboro, Arapahoe, Vandemere, New Bern, River Bend, Fairfield Harbor, Havelock, Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Swansboro, Sneads Ferry, and North Topsail Beach 301 PM EDT Mon Apr 13 2020 ...WIND ADVISORY IS CANCELLED... It will remain windy through late today, however speeds are expected to remain below wind advisory levels. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high wind warning went out at Apr 12, 12:47 AM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Apr 12, 12:47 AM EDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1247 AM EDT Sun Apr 12 2020
.SYNOPSIS...
High pressure will shift offshore and strengthen overnight. A
warm front will lift north through the region Sunday, with a
strong cold front to follow Monday night. The front will stall
to the south through mid week as low pressure develops along it.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1240 AM Sunday...No major adjustments needed to the
current forecast. Skies are generally clear except some a few
patchy mid clouds moving into the Coastal Plains. Temperatures
dropped quickly this evening, but should gradually level off in
the mid to upper 40s inland and low/mid 50s immediate coast as
southerly wind flow keeps things much milder than the previous
couple of nights.
&&
.SHORT TERM /MONDAY THROUGH 6 AM MONDAY/...
As of 200 PM Sat...Ahead of a robust shortwave and surface low
pressure system over the Deep South, heights will steadily build
over the area tomorrow, with deep moist flow increasing late in
the day. Guidance has backed off on how quickly moisture
advects into the region, and have cut back PoPs to reflect on
slight chances for showers tomorrow afternoon and evening. With
the forecast looking drier, increased forecast highs into the
low to mid 70s, with some upper 70s possible where the sun
shines the most.
&&
.LONG TERM /MONDAY THROUGH SUNDAY/...
As of 3 PM Sat...A strong frontal system will impact the area
late Sunday into Monday with a threat of severe storms Monday
morning into the early afternoon. The cold front will push
across the region Monday night with high pressure briefly
building into the area Tuesday, but the front will lift back
into the area Tuesday night and Wednesday with an area of low
pressure tracking along it. The front pushes offshore late
Wednesday with high pressure building into the area through the
end of the week.
Sunday night through Monday night...A significant shortwave
over the Southern Plains will lift towards the Carolinas, while
becoming negatively tilted as it gradually becomes absorbed into
the northern stream Sunday night into Monday. The attendant
surface low lifts from the Tennessee Valley across the Midwest,
bringing a warm front across eastern NC Sunday with embedded
disturbances aloft, prompting scattered showers to develop
Sunday afternoon.
WAA strengthens across the area Sunday night as the gradient
begins to tighten, bringing breezy southwest winds. Scattered
showers are possible as deep moisture increases, and modest
instability (<1000 J/kg) indicates that a couple of
thunderstorms are possible.
Early Sunday morning, a very strong LLJ ahead of an approaching
cold front will cross the Carolinas, moving across eastern NC
mid-morning through the afternoon. There is some variability
amongst guidance, but general consensus is that the jet will
strengthen to 60-70 kt by the time it reaches the coast. This
wind will mix to the surface reasonably well despite somewhat
cool water temps, and a High Wind Watch has been issued for the
OBX. Additionally, these strong winds will quickly push water
northward in the sounds, leading to a coastal flooding threat
for the soundside northern OBX. See the COASTAL FLOODING section
for more info.
Low level theta-e values will surge on the back of the LLJ,
building as much as 1500-2000 J/kg of instability by Monday
afternoon. Though some timing differences remain, most likely
scenario is now that a linear convective element will quickly
cross the area late morning into the afternoon. A significantly
severe weather event is possible if this convection progresses
slowly enough to allow significant instability to build ahead
of it. The very strong shear focused in the lowest 1 km
indicates that there will be damaging wind threat and possibly a
few tornadoes with well organized convective elements. Hail is
also possible, but deep vertical convection could be difficult
to achieve in such a shear environment, with low-topped
supercells more likely. Heavy rainfall will also be possible at
times, though individual storms should be progressive enough to
preclude a widespread flash flooding threat.
Subsidence aloft develops quickly later Monday afternoon with
NVA aloft, and POPs trend down quickly. Still, some instability
lingers, and a few showers and storms along the strong cold
front, which will cross the area through Monday evening and
overnight, are possible.
Tuesday through Friday...High pressure briefly builds across
the area Tuesday, but the front offshore will lift back into the
area Tuesday night as another robust northern stream shortwave
approaches from the west. Moist SW flow continues to bring
plenty of Gulf moisture into the region and expect showers to
increase late Tuesday through Wednesday. Strong shear will be
present but upper level forcing not as strong as the Monday
system and instability will be limited, so the severe threat
should be minimal. Still could see isolated thunderstorms,
mainly coastal sections east of the stalled front where
instability could be a little higher. The front will push back
offshore Wednesday night with high pressure building into the
area through the end of the week bringing dry conditions and
gradually warming temps.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Short Term /through 06Z Monday/...
As of 1240 AM Sunday...VFR conditions should continue this TAF
cycle with any lower clouds holding off until after 06Z Monday.
Clear skies will continue overnight except for some mid clouds
impacting the Coastal Plains. Southerly winds will become gusty
by mid-morning and will increase further by dark tonight with
gusts as high as 20-25 knots likely at the TAF sites. Some
patchy warm advection light rain is possible after 00z, but
should not impact aviation through 06z Monday.
Long Term /Sunday night through Wednesday/...
As of 340 AM Saturday...A strong frontal system will approach
the area Sunday and Monday, then push across the terminals
Monday night. Clouds will increase and lower through the day
Sunday with a prolonged period of flight restrictions with
strong southerly wind gusts expected Sunday night into Monday,
and could see a period of severe storms push across the region
Monday morning into the early afternoon. Conditions return to
VFR late Monday into Tuesday with another system impacting the
region Tuesday night and Wednesday bringing sub-VFR conditions
once again.
&&
.MARINE...
Short Term /Through Tomorrow/...
As of 1245 AM Sunday...SSW/SW winds currently on area waters at
10-20 knots with seas 2-3 feet early this morning. Winds will
increase ahead of the next storm system Sunday afternoon,
increasing to 15-25 kts, with gusts approaching 30 kts. Seas
increase to 4-6 ft by later tomorrow afternoon.
Long Term /Sunday through Wednesday/...
As of 330 AM Saturday...Southerly winds will gradually increase
through the day Sunday before becoming strong Sunday night into
Monday as a strong cold front approaches from the west. Winds
expected to reach SCA criteria Sunday evening with solid Gales
through much of Monday, and a Gale Watch has been issued for all
marine areas. A period of Storm Force gusts late morning
through early afternoon is possible as well. Seas build quickly
Sunday afternoon and evening, peaking around 10-15+ ft Monday,
highest across the central waters.
Winds expected to drop fairly quickly Monday night with the cold
front pushing across waters after midnight, while seas are
expected to gradually subside to below 6 ft late Tuesday. The
front lifts back into the area Tuesday night with an area of low
pressure lifting along it Wednesday, then pushes back offshore
late in the day. Could see a period of SCA conditions during the
day Wednesday, depending on the strength and eventual track of
the low, with the best chance of reaching criteria late
Wednesday as CAA ramps up behind the front.
&&
.TIDES/COASTAL FLOODING...
As of 200 PM Sat...A period of strong southerly winds beginning
tomorrow night and peaking Monday will lead to high water
levels along the south facing coastline, and against the
northern and eastern portions of the Pamlico Sound. Coastal
flooding is possible with the greatest chances soundside along
the Outer Banks north of Buxton including Roanoke Island.
Large waves will also build which will lead to dangerous surf
conditions developing and minor beach erosion.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...High Wind Watch from Monday morning through Monday afternoon
for NCZ196-203>205.
MARINE...Gale Watch from Monday morning through Monday afternoon for
AMZ131-136-137-230-231.
Gale Watch from Monday morning through Monday evening for
AMZ135-150.
Gale Watch from late tonight through Monday evening for AMZ152-
154-156-158.
&&
SYNOPSIS...MHX
NEAR TERM...CTC
SHORT TERM...SGK
LONG TERM...SK/CB
AVIATION...CTC/SK/CB
MARINE...CTC/SK/CB
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Apr 11, 10:10 PM EDT, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 1010 PM EDT Sat Apr 11 2020 NCZ029-044>047-079>081-090>092-094-193-194-198-130215- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 1010 PM EDT Sat Apr 11 2020 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe thunderstorms and locally heavy rainfall will be possible with a strong cold front on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-205-130215- Northern Outer Banks-Hatteras Island- 1010 PM EDT Sat Apr 11 2020 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. Strong to severe thunderstorms and locally heavy rainfall will be possible with a strong cold front on Monday. Strong south winds at or above 50 mph are likely along the coast late Sunday night and Monday. These strong winds will produce very rough surf south of Cape Hatteras and the threat of sound side flooding over the northern Outer Banks. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-204-130215- East Carteret-Ocracoke Island- 1010 PM EDT Sat Apr 11 2020 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. Strong to severe thunderstorms and locally heavy rainfall will be possible with a strong cold front on Monday. Strong south winds over 40 mph and very rough surf is likely along the coast late Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-199-130215- West Carteret-Coastal Onslow- 1010 PM EDT Sat Apr 11 2020 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe thunderstorms and locally heavy rainfall will be possible with a strong cold front on Monday. Strong south winds over 40 mph and very rough surf is likely along the coast late Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 4:00 AM EDT | Gale Warning | MHX | 41 hr | |
| Apr 12, 4:08 AM EDT | Wind Advisory | MHX | Beaufort, Carteret, Craven, Dare, Duplin, Greene and 9 more | 35 hr |
| Apr 12, 2:52 PM EDT | Coastal Flood Advisory | MHX | Dare | 28 hr |
| Apr 12, 2:52 PM EDT | High Surf Advisory | MHX | Carteret, Dare, Hyde, Onslow | 37 hr |
Nearby
High Wind Warnings in North Carolina, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.